Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Jan 21, 2012, 4:27 AM CST for 24 counties in Texas. It took effect at Jan 22, 2012, 12:00 PM CST. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 21, 2012, 4:27 AM CST (10:27 UTC)
- In effect from
- Jan 22, 2012, 12:00 PM CST
- Expired
- Jan 22, 2012, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 12:00 PM CST | NON-TSTM WND DMG | 2 Ssw Sweetwater, TX | A POWER POLE WAS KNOCKED OVER JUST NORTH OF INTERSTATE 20 NEAR ROBERT LEE ST. DOWNED POWER POLE WAS NEAR A 100 ACRE GRASSFIRE BUT WAS NOT DETERIMINED TO BE THE CAUSE. |
| Jan 22, 2:30 PM CST | NON-TSTM WND DMG | 3 Nnw Abilene, TX | POWER POLE KNOCKED DOWN ON GRAPE ST NEAR LOWDEN. GRAPE STREET WAS CLOSED WHILE CLEAN UP WAS PERFORMED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4771 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733 WWUS84 KSJT 211027 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 427 AM CST SAT JAN 21 2012 ...DANGEROUS FIRE WEATHER CONDITIONS FOR WEST CENTRAL TEXAS SUNDAY ON SUNDAY... .A PACIFIC COLD FRONT WILL MOVE ACROSS WEST CENTRAL TEXAS ON SUNDAY...BRINGING STRONG WEST TO NORTHWEST WINDS INTO THE AREA. IN ADDITION...VERY DRY AIR WILL MOVE IN BEHIND THE FRONT DROPPING RELATIVE HUMIDITY VALUES TO LESS THAN 20 PERCENT. THESE WILL COMBINE TO PRODUCE VERY DANGEROUS WILDFIRE CONDITIONS SUNDAY AFTERNOON. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 212200- /O.UPG.KSJT.FW.A.0001.120122T1800Z-120123T0000Z/ /O.NEW.KSJT.FW.W.0001.120122T1800Z-120123T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN- 427 AM CST SAT JAN 21 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE ENTIRE BIG COUNTRY...CONCHO VALLEY...AND NORTHERN EDWARDS PLATEAU. THIS INCLUDES THE AREA ALONG AND WEST OF A SONORA TO COLEMAN TO THROCKMORTON LINE. THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER...SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD...TAYLOR...CALLAHAN...COLEMAN. * WIND: SUSTAINED WEST TO NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS OVER 45 MPH. * HUMIDITY: 10-15 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * TIMING: SUNDAY AFTERNOON PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ140-154-168-169-212200- /O.CON.KSJT.FW.A.0001.120122T1800Z-120123T0000Z/ BROWN-MCCULLOCH-MENARD-KIMBLE- 427 AM CST SAT JAN 21 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE NORTHWEST HILL COUNTRY AND THE HEARTLAND... * AFFECTED AREA: IN TEXAS...BROWN...MCCULLOCH...MENARD...KIMBLE. * WIND: WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. * HUMIDITY: 15-20 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * TIMING: SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
3 follow-up statements
179 WWUS84 KSJT 211915 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 115 PM CST SAT JAN 21 2012 ...DANGEROUS FIRE WEATHER CONDITIONS FOR ALL OF WEST CENTRAL TEXAS SUNDAY AFTERNOON... .A PACIFIC COLD FRONT WILL MOVE ACROSS WEST CENTRAL TEXAS ON SUNDAY...BRINGING STRONG WEST TO NORTHWEST WINDS INTO THE AREA. IN ADDITION...VERY DRY AIR WILL MOVE IN BEHIND THE FRONT DROPPING RELATIVE HUMIDITY VALUES TO LESS THAN 20 PERCENT. THESE WILL COMBINE TO PRODUCE VERY DANGEROUS WILDFIRE CONDITIONS SUNDAY AFTERNOON. TXZ140-154-168-169-220500- /O.UPG.KSJT.FW.A.0001.120122T1800Z-120123T0000Z/ /O.EXA.KSJT.FW.W.0001.120122T1800Z-120123T0000Z/ BROWN-MCCULLOCH-MENARD-KIMBLE- 115 PM CST SAT JAN 21 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR BROWN...MCCULLOCH...MENARD AND KIMBLE COUNTIES... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND: SUSTAINED WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. * HUMIDITY: 15-20 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * TIMING: SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ155-170-220500- /O.EXA.KSJT.FW.W.0001.120122T1800Z-120123T0000Z/ SAN SABA-MASON- 115 PM CST SAT JAN 21 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SAN SABA AND MASON COUNTIES... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. * WIND: SUSTAINED WEST TO NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS OVER 45 MPH. * HUMIDITY: 10-15 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * TIMING: SUNDAY AFTERNOON PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 220500- /O.CON.KSJT.FW.W.0001.120122T1800Z-120123T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN- 115 PM CST SAT JAN 21 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN. * WIND: SUSTAINED WEST TO NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS OVER 45 MPH. * HUMIDITY: 10-15 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * TIMING: SUNDAY AFTERNOON PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 15
979 WWUS84 KSJT 220411 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1011 PM CST SAT JAN 21 2012 ...DANGEROUS FIRE WEATHER CONDITIONS TO IMPACT WEST CENTRAL TEXAS SUNDAY AFTERNOON... .A PACIFIC COLD FRONT WILL MOVE ACROSS WEST CENTRAL TEXAS ON SUNDAY RESULTING IN STRONG WEST TO NORTHWEST WINDS. WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH ACROSS MUCH OF THE FORECAST AREA DURING THE LATE MORNING THROUGH MID AFTERNOON HOURS...WITH OCCASIONAL GUSTS EXCEEDING 45 MPH AT TIMES ACROSS THE BIG COUNTRY AND CONCHO VALLEY. IN ADDITION...VERY DRY AIR WILL MOVE IN BEHIND THE FRONT DROPPING RELATIVE HUMIDITY VALUES TO 15 PERCENT OR LESS. THE COMBINATION OF THESE FACTORS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON. TWENTY FOOT WIND SPEEDS ARE EXPECTED TO DECREASE TO LESS THAN 15 MPH NEAR OR JUST AFTER SUNSET. TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 140-154-221300- /O.CON.KSJT.FW.W.0001.120122T1800Z-120123T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN-MCCULLOCH- 1011 PM CST SAT JAN 21 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR ALL OF WEST CENTRAL TEXAS. * WIND: SUSTAINED WEST TO NORTHWEST 20 FOOT WINDS AT 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: WEATHER CONDITIONS WILL BE FAVORABLE FOR SIGNIFICANT WIND DRIVEN WILDFIRES. OUTDOOR BURNING IS STRONGLY DISCOURAGED. * TIMING: SUNDAY AFTERNOON BETWEEN NOON AND 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ TXZ078-155-168>170-221300- /O.CON.KSJT.FW.W.0001.120122T1800Z-120123T0000Z/ SUTTON-SAN SABA-MENARD-KIMBLE-MASON- 1011 PM CST SAT JAN 21 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR ALL OF WEST CENTRAL TEXAS. * WIND: SUSTAINED WEST TO NORTHWEST 20 FOOT WINDS AT 20 TO 25 MPH WITH GUSTS NEAR 35 MPH. * HUMIDITY: AROUND 15 PERCENT. * IMPACTS: WEATHER CONDITIONS WILL BE FAVORABLE FOR SIGNIFICANT WIND DRIVEN WILDFIRES. OUTDOOR BURNING IS STRONGLY DISCOURAGED. * TIMING: SUNDAY AFTERNOON BETWEEN NOON AND 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ JOHNSON
047 WWUS84 KSJT 221050 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 450 AM CST SUN JAN 22 2012 ...DANGEROUS FIRE WEATHER CONDITIONS TO IMPACT WEST CENTRAL TEXAS SUNDAY AFTERNOON... .A PACIFIC COLD FRONT WILL MOVE ACROSS WEST CENTRAL TEXAS TODAY RESULTING IN STRONG WEST TO NORTHWEST WINDS. WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH ACROSS MUCH OF THE FORECAST AREA DURING THE LATE MORNING THROUGH MID AFTERNOON HOURS...WITH OCCASIONAL GUSTS EXCEEDING 45 MPH AT TIMES ACROSS THE BIG COUNTRY AND CONCHO VALLEY. IN ADDITION...VERY DRY AIR WILL MOVE IN BEHIND THE FRONT DROPPING RELATIVE HUMIDITY VALUES TO 15 PERCENT OR LESS. THE COMBINATION OF THESE FACTORS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 140-154-230000- /O.CON.KSJT.FW.W.0001.120122T1800Z-120123T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN-MCCULLOCH- 450 AM CST SUN JAN 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * WIND: SUSTAINED WEST TO NORTHWEST 20 FOOT WINDS AT 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: WEATHER CONDITIONS WILL BE FAVORABLE FOR SIGNIFICANT WIND DRIVEN WILDFIRES. OUTDOOR BURNING IS STRONGLY DISCOURAGED. * TIMING: SUNDAY AFTERNOON BETWEEN NOON AND 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ TXZ078-155-168>170-230000- /O.CON.KSJT.FW.W.0001.120122T1800Z-120123T0000Z/ SUTTON-SAN SABA-MENARD-KIMBLE-MASON- 450 AM CST SUN JAN 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * WIND: SUSTAINED WEST TO NORTHWEST 20 FOOT WINDS AT 20 TO 25 MPH WITH GUSTS NEAR 35 MPH. * HUMIDITY: AROUND 15 PERCENT. * IMPACTS: WEATHER CONDITIONS WILL BE FAVORABLE FOR SIGNIFICANT WIND DRIVEN WILDFIRES. OUTDOOR BURNING IS STRONGLY DISCOURAGED. * TIMING: SUNDAY AFTERNOON BETWEEN NOON AND 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 20, 11:26 PM CST, 5 hours 1 minute earlier.
Area forecast discussion, Jan 20, 11:26 PM CST, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1126 PM CST FRI JAN 20 2012 .DISCUSSION... LOOK FOR VFR CONDITIONS TO CONTINUE ACROSS WEST CENTRAL TEXAS FOR THE NEXT 24 HOURS. AVIATION BELOW HAS MORE INFORMATION. && .AVIATION... A SURFACE COLD FRONT WILL BRING NORTH WINDS TO WEST CENTRAL TEXAS FOR MOST OF THE NEXT 24 HOURS. SURFACE ANALYSIS PLACES THE COLD FRONT NEAR A SAN ANGELO TO BROWNWOOD LINE. NORTH OF THIS BOUNDARY...SURFACE WINDS ARE MAINLY NORTH AROUND 10 KNOTS. MODELS CONTINUE TO BRING SOUTH WINDS BACK TO WEST CENTRAL TEXAS LATE TOMORROW AFTERNOON...AS THE SURFACE HIGH MOVES EAST. AFTER SUNSET TOMORROW EVENING...EXPECT MAINLY LIGHT AND VARIABLE WINDS AROUND 6 KNOTS OR LESS. HUBER && .PREV DISCUSSION... /ISSUED 527 PM CST FRI JAN 20 2012/ DISCUSSION... LOOK FOR VFR CONDITIONS TO CONTINUE ACROSS WEST CENTRAL TEXAS FOR THE NEXT 24 HOURS. SEE AVIATION BELOW FOR DETAILS. AVIATION... A SURFACE COLD FRONT...CURRENTLY EXTENDING FROM NEAR WICHITA FALLS TO AMARILLO...WILL PUSH SOUTH ACROSS WEST CENTRAL TEXAS TONIGHT. TIMING OF THIS FRONT LOOKS ON TRACK FOR FRONTAL PASSAGE AT THE ABILENE TERMINAL AROUND 03Z TONIGHT. AT THAT TIME...SURFACE WINDS WILL QUICKLY BECOME NORTHWEST AT AROUND 10 KNOTS. BY SUNRISE TOMORROW MORNING...EXPECT NORTHERLY SURFACE WINDS TO DOMINATE ALL OF WEST CENTRAL TEXAS. LATE TOMORROW AFTERNOON...PLAN FOR SURFACE WINDS TO QUICKLY RETURN TO THE SOUTH...AS THE SURFACE HIGH MOVES FARTHER EAST. HUBER PREV DISCUSSION... /ISSUED 301 PM CST FRI JAN 20 2012/ SHORT TERM... SOME FAIRLY SIGNIFICANT CHANGES ARE EXPECTED OVER THE NEXT 24 HOURS FOR THE AREA. CURRENTLY WE HAVE NEAR RECORD HEAT AT SAN ANGELO AND ABILENE WITH TEMPERATURES FROM AROUND 80 DEGREES TO THE MID 80S. THE TEMPERATURE READINGS AT BRADY (KBBD) CONTINUE TO BE OFF BY SEVERAL DEGREES...SO THEIR WARM VALUES IN THE UPPER 80S TO LOWER 90S CAN BE DISREGARDED. CURRENTLY...AN UPPER LEVEL TROUGH JUST EAST OF THE ROCKY MTNS IS MOVING QUICKLY TO THE EAST INTO THE CENTRAL PLAINS. AT THE SURFACE...A COLD FRONT IS ADVANCING SOUTH THROUGH WESTERN OKLAHOMA AND THE TEXAS PANHANDLE. TEMPERATURES SOUTH OF THE FRONT ARE IN THE UPPER 60S TO LOWER 70S...AND IN THE 40S NORTH OF THE FRONT. THIS COLD FRONT IS GOING TO MOVE THROUGH THE FORECAST AREA OVERNIGHT TONIGHT ROUGHLY BETWEEN 9 PM AND 3 AM. WINDS WILL SWITCH TO THE NORTH AT 10 TO 15 KNOTS. AS THE FRONT APPEARS TO BE STRONGER THAN PREVIOUSLY THOUGHT...HAVE TRENDED TEMPERATURES DOWNWARD FOR BOTH LOWS TONIGHT AND HIGHS ON SATURDAY. WHILE THE FRONT WILL BE SHALLOW...THE AIR BEHIND IT IS VERY COLD/DENSE...AND IS MAKING PROGRESS SOUTHWARD DURING THE DAY TODAY...SO THINKING IS THAT THE MODELS WERE NOT ACCURATELY CAPTURING HOW COLD IT WILL BE TOMORROW BEHIND THE FRONT. 20 LONG TERM... THE HIGHLIGHTS IN THE EXTENDED ARE THE POTENTIAL FOR STRONG WINDS AND FIRE WEATHER ON SUNDAY FOLLOWED BY INCREASING RAIN CHANCES NEXT WEEK. A FAST MOVING POTENT UPPER LEVEL TROUGH WILL SWING ACROSS THE SOUTHERN PLAINS ON SUNDAY. THE ASSOCIATED UPPER LEVEL LOW WILL SWING ACROSS NORTHERN OKLAHOMA...RESULTING IN A TIGHT SURFACE PRESSURE GRADIENT OVER WEST CENTRAL TEXAS. 850 MB WINDS OF 40 TO 50 KNOTS WILL BE LIKELY ACROSS MUCH OF THE REGION...WITH PRETTY STOUT WINDS MIXING DOWN TO THE SURFACE BY LATE MORNING. TRENDED SURFACE WINDS A BIT BELOW MAV GUIDANCE NUMBERS...BUT WELL ABOVE THE MET GUIDANCE. EXPECT WINDS OF OF 26 TO 32 KNOTS ACROSS MUCH OF THE BIG COUNTRY...WITH 24 TO 30 KNOTS OVER THE CONCHO VALLEY...AND 18 TO 25 KNOTS FARTHER SOUTH. HIGHER GUSTS ARE ALSO EXPECTED. A WIND ADVISORY WILL BE LIKELY FOR MUCH OF THE AREA...BUT STILL A BIT TOO EARLY TO ISSUE ANY ADVISORIES. CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE OF CONCERN AND THIS IS DISCUSSED IN MORE DETAIL IN THE FIRE WEATHER DISCUSSION BELOW. WINDS WILL SLOWLY DIMINISH BY LATE AFTERNOON AS A COLD FRONT/SURFACE TROUGH SWINGS THROUGH AND WINDS BECOME NORTHWEST. A MUCH COLDER MORNING IS EXPECTED ON MONDAY AS LIGHT AND VARIABLE WINDS COMBINE WITH DRY CONDITIONS TO ALLOW FOR IDEAL RADIATIONAL COOLING CONDITIONS. LEE TROUGH DEVELOPS OVER EASTERN COLORADO ON MONDAY...WITH INCREASING SOUTHWEST WINDS OVER OUR AREA...AND INCREASING TEMPERATURES. EARLY MORNING TEMPERATURES GENERALLY IN THE 30S WILL REBOUND INTO THE MID TO UPPER 60S. ON TUESDAY...THE NEXT UPPER LEVEL TROUGH WILL DIG SOUTH THROUGH THE ROCKY MOUNTAINS...WITH A CLOSED LOW DEVELOPING OVER NEW MEXICO. MODELS HAVE COME INTO BETTER AGREEMENT THAT THIS LOW SLOWLY SINK SOUTH INTO FAR WEST TEXAS LATE TUESDAY...THEN TREK ACROSS WEST CENTRAL TEXAS WEDNESDAY OR WEDNESDAY NIGHT. THE TRACK OF THE LOW WILL RESULT IN INCREASING PRECIPITATION CHANCES LATE TUESDAY THROUGH THURSDAY. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS LOOK TO BE AHEAD OF THE LOW...LATE TUESDAY THROUGH EARLY WEDNESDAY...WITH THE BEST POPS ALONG AND WEST OF A SWEETWATER...TO SAN ANGELO TO OZONA LINE. AS THE LOW APPROACHES...SHOWERS WITH ISOLATED THUNDERSTORMS WILL BE LIKELY ACROSS MUCH OF THE REGION...WITH THE BEST POPS ALONG AND NORTH OF A MERTZON...TO EDEN TO BRADY LINE. LOWERED TEMPERATURES ON WEDNESDAY AND THURSDAY AS INCREASED CLOUD COVER...PRECIPITATION AND COLD AIR ADVECTION SHOULD HELP TO KEEP TEMPERATURES DOWN. AT THIS TIME SURFACE TEMPERATURES DO NOT LOOK COLD ENOUGH TO SUPPORT ANY FROZEN PRECIPITATION OVER OUR CWA...SO ALL LIQUID PRECIPITATION IS INCLUDED IN THE GRIDS. MODEL DIFFERENCES STILL REMAIN IN THE EXACT TIMING AND PLACEMENT OF THE AFOREMENTIONED LOW...WITH THE 12Z GFS A BIT SLOWER THAN THE ECMWF. REGARDLESS...CONFIDENCE IS INCREASING IN THE POTENTIAL FOR BENEFICIAL RAINFALL FOR MUCH OF WEST CENTRAL TEXAS. AT THIS TIME...ONE HALF INCH TO ONE INCH OF RAINFALL LOOKS LIKELY OVER MUCH OF THE AREA...WITH ISOLATED HIGHER AMOUNTS. BEYOND THURSDAY...THE UPPER LEVEL LOW WILL MOVE TO THE EAST OF THE AREA WITH DRIER CONDITIONS AND WARMING TEMPERATURES. DANIELS FIRE WEATHER... NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS FOR THE CONCHO VALLEY. AS A COLD FRONT APPROACHES TONIGHT...A SFC TROUGH WILL MOVE ACROSS THE AREA DIMINISHING WIND SPEEDS TO WELL BELOW RED FLAG CRITERIA. THE MAIN CONCERN HOWEVER IN THE FIRE WEATHER FORECAST WILL BE SUNDAY. THE BASE OF A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS TEXAS SUNDAY BRINGING VERY STRONG MID LEVEL WINDS WITH IT. DEPENDING ON THE TIMING OF THE TROUGH...WE ARE EXPECTING STRONG WINDS TO DEVELOP OUT OF THE WEST/SOUTHWEST ACROSS THE ENTIRE CWA. RELATIVE HUMIDITY VALUES SHOULD ALSO DIP TO AROUND 15 PERCENT ACROSS OUR FORECAST AREA AS DRIER DEWPOINTS AND DOWNSLOPING WESTERLY FLOW ENHANCES THE DRYING EFFECTS. TEMPERATURES MAY LIMIT HOW DRY WE GET...BUT AT THIS TIME WE ARE FAIRLY CONFIDENT THAT RH/S WILL EXCEED RED FLAG CRITERIA. THEREFORE...WE WILL GO AHEAD AND ISSUE A FIRE WEATHER WATCH AT THIS TIME FOR SUNDAY AFTERNOON. 20 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 31 57 45 69 34 / 0 0 0 0 0 SAN ANGELO 33 62 43 72 33 / 0 0 0 0 0 JUNCTION 33 67 40 76 33 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...FISHER... HASKELL...IRION...JONES...KIMBLE...MCCULLOCH...MENARD...NOLAN... RUNNELS...SCHLEICHER...SHACKELFORD...STERLING...SUTTON... TAYLOR...THROCKMORTON...TOM GREEN. && HUBER
Hazardous weather outlook, Jan 20, 3:00 PM CST, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 300 PM CST FRI JAN 20 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-212100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 300 PM CST FRI JAN 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE REST OF THE AFTERNOON FOR AREAS WEST OF A SWEETWATER...TO SAN ANGELO...TO OZONA LINE DUE TO LOW RELATIVE HUMIDITY VALUES...GUSTY WEST WINDS...AND HOT TEMPERATURES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY AFTERNOON DUE TO STRONG WEST TO NORTHWEST WINDS...RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT...WARMER THAN NORMAL TEMPERATURES...AND HIGH FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 1:16 PM CST | Wind Advisory | SJT | Callahan, Coke, Coleman, Concho, Crockett, Fisher and 12 more | 27 hr |
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.